Glasnik Matematicki, Vol. 41, No.1 (2006), 51-55.


Joso Vukman

Department of Mathematics, University of Maribor, PEF, Koroška 160, 2000 Maribor, Slovenia

Abstract.   In this paper we prove the following result. Let R be a 2-torsion free semiprime *-ring. Suppose that D, G : RR are additive mappings satisfying the relations

D(xyx) = D(x)yx + xG(y*)*x + xyD(x), G(xyx) = G(x)yx + xD(y*)*x + xyG(x),

for all pairs x, y in R. In this case D and G are of the form

8D(x) = 2(d(x) + g(x)) + (p + q)x + x(p + q), 8G(x) = 2(d(x) - g(x)) + (q - p)x + x(q - p),

for all x in R, where d, g are derivations of R and p, q are some elements from symmetric Martindale ring of quotients of R. Besides, d(x) = -d(x*)*, g(x) = g(x*)*, for all x in R, and p* = p, q* = -q.

2000 Mathematics Subject Classification.   16E99.

Key words and phrases.   *-ring, semiprime ring, derivation, left (right) centralizer, bicircular projection.

Full text (PDF) (free access)

DOI: 10.3336/gm.41.1.04


  1. K. I. Beidar, W. S. Martindale III and A. V. Mikhalev, Rings with generalized identities, Marcel Dekker Inc., New York, 1996.

  2. M. Bresar, Jordan mappings of semiprime rings, J. Algebra 127 (1989), 218-228.
    MathSciNet     CrossRef

  3. M. Fosner and D. Ilisevic, On a class of projections on *-rings, Comm. Algebra 33 (2005), 3293-3310.

  4. L. L. Stachó and B. Zalar, Bicircular projections on some matrix and operator spaces, Linear Algebra Appl. 384 (2004), 9-20.
    MathSciNet     CrossRef

  5. L. L. Stachó and B. Zalar, Bicircular projections and characterization of Hilbert spaces, Proc. Amer. Math. Soc. 132 (2004), 3019-3025.
    MathSciNet     CrossRef

  6. J. Vukman, I. Kosi-Ulbl and D. Eremita, On certain equations in rings, Bull. Austral. Math. Soc. 71 (2005), 53-60.

Glasnik Matematicki Home Page